MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 R

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 R
Model Number 02.12.0007R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-jan-2020.Lot 152886: (b)(4) items manufactured and released on 03-aug-2015.Expiration date: 30-jun-2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Other devices involved in the event: gmk-sphere 02.12.0611fr tibial insert fixed sphere flex #6/11 mm r lot.186087 (k140826).Batch review performed on 08-jan-2020.Lot 186087: (b)(4) items manufactured and released on 15-nov-2018.Expiration date: 04-nov-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.07.1206r tibial tray fixed cemented # 6 r lot.171963 (k090988).Batch review performed on 08-jan-2020.Lot 171963: (b)(4) items manufactured and released on 21-sep-2017.Expiration date: 27-aug-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient came in complaining of instability 3 months after primary surgery.The surgeon first trialed the 17mm sphere poly which improved stability in flexion and extension however, soft tissue instability in mid flexion range remained a major issue.The surgeon decided to convert all the sphere components (the femoral component, tibial tray, and insert) to a hinge knee in order to use augments and provide stability.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 R
Common Device Name
FEMORAL COMPONENT SPHERE CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9610263
Report Number3005180920-2019-01157
Device Sequence Number547418
Product Code JWH
UDI-Device Identifier07630030825903
UDI-Public07630030825903
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number02.12.0007R
Device Catalogue Number02.12.0007R
Device Lot Number152886
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR